advertisement
Question
Posted by: Henry | 2010/11/06

Warfarin

I have Pancreas cancer which caused blood clots. I am on warfarin. I need a strong system for the Chemo treatment. Please advise on a diet. Vitamin supplements are not recommended with warfarin

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Henry
I am so sorry to hear that you have pancreatic cancer causing blood clots for which you require warfarin. Because of the severity of your condition I urge you to consult a registered dietitian (visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area). The dietitian will have to firstly provide you with a balanced diet that builds up your body to withstand the chemo treatment, but does not interfere with your warfarin medication (e.g. dark green vegetables contain high levels of vit K which can counteract the effect of warfarin). Subsequently the dietitian will have to help oversee your food intake when you receive the chemo treatment to ensure that your system is as strong as possible despite any side-effects of the treatment. This is not something I can do for you over the Internet, so please consult a registered dietitian ASAP.
Holding thumbs that you treatment is 100% successful.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: DietDoc | 2010/11/07

Dear Henry
I am so sorry to hear that you have pancreatic cancer causing blood clots for which you require warfarin. Because of the severity of your condition I urge you to consult a registered dietitian (visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area). The dietitian will have to firstly provide you with a balanced diet that builds up your body to withstand the chemo treatment, but does not interfere with your warfarin medication (e.g. dark green vegetables contain high levels of vit K which can counteract the effect of warfarin). Subsequently the dietitian will have to help oversee your food intake when you receive the chemo treatment to ensure that your system is as strong as possible despite any side-effects of the treatment. This is not something I can do for you over the Internet, so please consult a registered dietitian ASAP.
Holding thumbs that you treatment is 100% successful.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement